Whats are the negatives on abilify?

im scared my psychosis is coming back, just in case what have you experienced on abilify?

Abilify did some good things for me. I actually got an increase in physical strength when I took it. On the down side, it got me a little too hyped up. I eventually had to be taken off it.

Abilify was a disaster for me. Wicked akathisia and suicidal ideation. Never again.

2 Likes

did you gain weight? i read a lot of people on this forum said it made them very hungry and that reminds me of zyprexa which i hated

were you pacing pr was it like arm movements and stuff?

My legs couldn’t sit still. I squirmed all day trying to get comfortable, and I bounced my leg up and down like a madman.

2 Likes

No, I didn’t gain weight on Abilify. If anything, I lost weight. Keep in mind that different people can react differently to med’s.

god damn it. makes me scared because everyime there is a side effect i get it, i really want to try abilify but only if i need it. heard someone say help today all my psychosis happens before i open my eyes so hard to the tell if its a dream.

wikipedia also lists tarditive dyskinesia is common (less than 10%) istead of very rare

did it give you euphoria and happy feelings like an antidepressant can?

I don’t think wikipedia is accurate on that. If 10% of the people taking Abilify got TD, it would never be on the market. Take wikipedia with a grain of salt.

doctors never tell the truth on this stuff i always end up finding about the side effects after trying the drug which sucks. its like oh by the way you might gain 25 lbs a month on zyprexa sorry foe not telling you

when you went through withdrawal did you have dread like you want to kill yourself? i tried wellbutrin once and could tell it took away any happy chemicals i had left and i got dependent

You need to be pro-active and ask if they don’t tell you about possible side effects. Every drug can cause side effects.

I only took 2 doses - no withdrawal.

Hey, what other meds and doses have you tried? And what meds and doses do you take now? I know the feeling, and I would like to help with my experience best I can. I have tried abilify and became energetic to the point I wanted out of my own body.

well adderall caused my psychosis to break out, ive been on wellbutrin for like a week while i was psychotic stopped it but got depressed.

then doctor put me on zyprexa but psychosis didnt go away, so he added depakote which made me itch like hell i thought i has scabies but i would literally eat forty dollars in groceries every night things were bad.

then psychosis went away and things were fine but i started to get depressed again and went back to adderall telling myself it was just withdrawal that made me psychotic. adderall worked for two moths then psychotic again. then i tried risperdal and got tarditive dyskinesia and gynecomastia

so basically
adderall side effect - psychosis
wellbutrin - withdrawal depression possibly added to psychosis
zyprexa - 25 lb of weight gain
depakote - itchy skin
risperdal - gynecomastia and td

This post was flagged by the community and is temporarily hidden.

No, not me. It made me a little too anxious, a little too wound up.

Adderall XR caused my first break as well. Adderall and Wellbutrin both increase the amount of dopamine activity in the brain, which isn’t good for us. May I suggest talking to our doctor about Seroquel. I may be biased as it’s worked best for me; however, there are two key things about it that I feel sets it apart from the other meds…

  1. It has a calming, anti-depressant effect (in fact, when used at bed time, sleep improves).
  2. It is not as likely to cause movement disorders or sexual dysfunction, compared to other medicines in its class.

Seroquel (general name, quetiapine), is the medicine that mercilessly got rid of my severe delusional thinking, lowered my psychotic symptoms and made everything more manageable. Of course, no one on this forum can suggest a treatment, I emphasize! However, maybe talk to your doctor about what you have read on here.

The anxiety associated with schizophrenia drains the body of energy, so addressing that with medicines like quetiapine and even a small dose of an anti-anxiety med for panic (if you experience panic) will bring back your energy.

Also, I see you have not mentioned typical first-line treatment for depression in your list. SSRIs like Prozac (a medication that has such a good reputation that it is prescribed just as much now as when it first came out quite some time ago) and others in this class.

Keep your head up and you will find the best treatment for you. Don’t forget that therapy can offer a long-lasting, durable component to your recovery. Also… exercise works wonders. It really, really does.

Sorry for the long post. I hope that some or all of it helps some. All the best. :slight_smile:

2 Likes

doesnt seroquel cause weight gain?